1. Health
Send to a Friend via Email

Multi-Symptom Cold and Flu Medications

By

Updated August 24, 2013

When you have a cold or the flu, or any other minor illness, you don't typically have just one symptom. There are times when it may be easier to take a medication that treats multiple symptoms.

However, if you take medication on a regular basis, you should check with your doctor or pharmacist before taking any medication, especially those that treat multiple symptoms. You may be better off treating just one symptom at a time.

If so, Single Symptom Cold and Flu Medications is for you.

1. Aleve Sinus and Headache

Aleve Sinus and Headache contains the same ingredients as Aleve Cold and Sinus. It is marketed differently and sold separately, but is the same medication. Still, it can be very helpful to those needing long lasting relief from congestion and pain or fever.

2. Tylenol Cold Multi Symptom Nighttime

Unlike NyQuil, Tylenol Cold Multi Symptom Nighttime does contain a nasal decongestant (phenylephrine). It also contains a pain reliever/fever reducer, antihistamine, and cough suppressant. If you have congestion, fever, itching or sneezing and a cough, Tylenol Cold Multi Symptom Nighttime may be right for you.

3. Aleve Cold and Sinus

Aleve Cold and Sinus is a cold and flu medication that treats nasal congestion and pain/fever for 12 hours. It is now available behind the pharmacy counter, without a prescription, because of recent changes to the law regarding the sale of pseudoephedrine.

4. Vicks DayQuil Cold and Flu

DayQuil Cold and Flu does not cause drowsiness and treats several symptoms that may be getting you down. It includes a pain reliever/fever reducer, cough suppressant and nasal decongestant.

5. Vicks NyQuil

NyQuil is a very popular cold and flu medication. Because of recent changes in the law regarding the sale of decongestants, NyQuil no longer contains one. It still has medications to relieve pain/fever, sneezing/itching(antihistamine), and cough(suppressant). But make sure you only take it when you have plenty of time to sleep, it will make you drowsy!

Related Video
Prevent or Treat Cold and Flu
  1. About.com
  2. Health
  3. Cold & Flu
  4. Medication and Tools
  5. Over the Counter Medication
  6. Multi-Symptom Medications
  7. All About Multi-Symptom Cold and Flu Medications

©2014 About.com. All rights reserved.

We comply with the HONcode standard
for trustworthy health
information: verify here.